Narrow Results Clear All
- Communication Improvement 3
- Culture of Safety 2
- Education and Training 8
- Error Reporting and Analysis 11
- Human Factors Engineering 8
- Legal and Policy Approaches 2
- Quality Improvement Strategies 12
- Technologic Approaches 7
- Device-related Complications 6
- Discontinuities, Gaps, and Hand-Off Problems 2
- Identification Errors 1
- Medical Complications 4
- Medication Safety 16
- Nonsurgical Procedural Complications 2
- Surgical Complications 3
- Internal Medicine 9
- Surgery 5
- Pharmacy 7
Health Care Executives and Administrators
- Risk Managers
Health Care Providers
- Nurses 2
Non-Health Care Professionals
- Media 1
- Patients 4
- Europe 4
United States of America
United States Federal Government
- Department of Health and Human Services (HHS) 24
- United States Federal Government 28
- United States of America 31
Search results for "Risk Managers"
- Government Resource
- Risk Managers
Differences in strength expression on product labels of compounders and conventional manufacturers may lead to dosing errors.
Silver Spring, MD: US Food and Drug Administration; September 29, 2018.
Tools/Toolkit > Government Resource
Rockville, MD: Agency for Healthcare Research and Quality; 2017.
Both organizational culture and the physical environment affect the safety of care delivery. This toolkit provides resources to help organizations assess hazards related to the design of their facilities. The toolkit focuses on six areas of safety: infections, falls, medication errors, security, injuries of behavioral health, and patient handling.
Tools/Toolkit > Fact Sheet/FAQs
Silver Spring, MD: United States Food and Drug Administration; October 31, 2014.
Studies have shown that pharmacist involvement can prevent medication errors. To help patients take their medications safely, this consumer update discusses pharmacists as participants in a government drug information center and reveals the top five questions submitted along with their corresponding answers.
Community-based health coaches and care coordinators reduce readmissions using information technology to identify and support at-risk Medicare patients after discharge.
Agency for Healthcare Research and Quality. Health Care Innovations Exchange. July 30, 2014.
This article describes an intervention that trained health coaches to use mobile technology to assess the health status of recently discharged Medicare patients, first during an in-home visit 48 hours after leaving the hospital and then with weekly phone calls over a 3-week period. The program resulted in decreased readmission rates and significant cost savings.
Web Resource > Government Resource
Atlanta, GA: Centers for Disease Control and Prevention.
This Web site offers resources related to a collaborative involving public health agencies, private organizations, patient advocates, and experts in developing strategies and recommendations to prevent accidental medication overdoses in children.
Schneider EC, Ridgely MS, Meeker D, Hunter LE, Khodyakov D, Rudin R. RAND Health. Washington, DC: Office of the National Coordinator for Health Information Technology; May 2014. RR-654-DHHSNCH.
This report evaluates the implementation of a quality improvement initiative designed to characterize, track, and mitigate adverse events related to health information technology (IT). Investigators sought to determine challenges to engaging in identifying and addressing safety risks related to health IT in 11 health care organizations, and this publication outlines experiences and lessons learned from participating institutions. The authors call for greater awareness of safety risks related to health IT, better cooperation between risk management and health IT departments, identification of safety measures for health IT, incentives for health IT developers and vendors to improve health IT safety, and increased investment in risk management, health IT, and safety in ambulatory settings. The recommendations in this report serve as a blueprint for future practice and policy efforts to augment safety in the era of electronic health records.
Washington, DC: Office of the National Coordinator for Health Information Technology, Federal Communications Commission. Silver Spring, MD: Food and Drug Administration. April 2014.
While implementation of health information technology (IT) is widely recommended, research has raised the concern that it may lead to unintended consequences on patient safety. This draft report explores key recommendations for ensuring the safe use of health IT, such as the establishment of a "Health IT Safety Center" to test, disseminate, and promote assessment tools. The comment submission period is now closed.
Journal Article > Government Resource
de Boer M, Boeker EB, Ramrattan MA, et al. Int J Clin Pharm. 2013;35:744-752.
Kadcyla (ado-trastuzumab emtansine): drug safety communication—potential medication errors resulting from name confusion.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 6, 2013.
This announcement describes the risk of medication mix-ups associated with the use of an incorrect nonproprietary name for a breast cancer drug.
Avery L, Bennett R, Brinsley-Rainisch K, et al. Atlanta, GA: Centers for Disease Control and Prevention; October 9, 2018.
Improving the Measurement of Surgical Site Infection Risk Stratification/Outcome Detection: Final Contract Report.
Price CS, Savitz LA. Rockville, MD: Agency for Healthcare Research and Quality; March 2012. AHRQ Publication No. 12-0046-EF.
This report explores techniques to detect and monitor surgical site infections (SSIs), evaluates a computer-assisted algorithm to identify patients at risk for SSIs, and makes recommendations to investigate surgery-specific risk factors.
Hospira Carpuject pre-filled cartridges—drug alert: products may contain more than the intended fill volume.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 23, 2012.
This announcement raises awareness of pre-filled medication cartridges that may be overfilled, thereby increasing the risk of overdose. The FDA recommends that practitioners confirm the dosage prior to dispensing and administering the medication.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
O'Grady NP, Alexander M, Burns LA, et al; Healthcare Infection Control Practices Advisory Committee. Am J Infect Control. 2011;52:e162-e193.
This article discusses strategies to prevent catheter-related infections.
Rockville, MD: US Food and Drug Administration; November 9, 2010.
This notice analyzes findings from a government initiative on CT scan injuries and provides recommendations to enhance safety and prevent such incidents.
New dosing recommendations to prevent potential Valcyte (valganciclovir) overdose in pediatric transplant patients.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 15, 2010.
This announcement describes revised dosing recommendations designed to prevent overdosing immunocompromised pediatric patients.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; August 2, 2010.
This announcement reports on numerous errors in which an oral medication, nimodipine, was administered intravenously and describes how such errors occur.
Levinson DR. Washington, DC: US Department of Health and Human Services, Office of the Inspector General; March 2010. Report No. OEI-06-08-00221.
This report examined five methods of identifying adverse events that harmed hospitalized patients. Findings note that physician and nurse reviews were highly effective in discovering problems but that incident reports were not as useful. The document provides numerous recommendations to improve screening for adverse events.
PA-PSRS Patient Saf Advis. March 2010;7:9-17.
This article analyzed 2685 event reports involving insulin and found that the most common error types were drug omission, wrong-dose, and wrong-drug errors.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 9, 2009.
This announcement informs professionals of a potential safety hazard when using CT brain perfusion scans to aid in the diagnosis of stroke. At one facility, patients received excessive doses of radiation.